I know this has been asked a lot as i have read forum after forum. I dont seem to find a clear answer. Is there anyone who has successfully quit effexor cold turkey? I am very brand new to antidepressants. A brief stint with paxil 17 yrs ago with no noticeable change. I began celexa in march for 6 weeks with no noticeable change so was switched to effexor xr. I did read about it and questioned my doc about side effects which she made seem like no big deal. 6 weeks on 75mg not really any improment so increased to 150mg. Still no improvent so via phone i asked to try 225. That caused a nervous break down and i wanted to kill myself. I was put immediately down to 75mg. I probably stayed there for a couple weeks. Found a new doc. Quit effexor cold turkey and saw new doc on day 3 of withdrawl. He suggested wellbuterin and didnt seem concerned with cold turkey stopping. I am on day 4 of withdrawl and i am dizzy, nauseous, foggy and uncontrollably tired. So tired and dizzy i cant function. I dont notice any brain zaps. Since i only took it a couple months does anyone have any idea when i will at least feel somewhat normal? Today is day 2 of wellbuterin. Im horrified of even trying it. I think effexor is a drug that should only be tried in pts with no improvement with other drugs first. This drug should be a last resort.
You are asking for trouble. Effexor has to be tapered slowly, not stopped cold turkey. Effexor is one of the worst anti depressants to get off of. Your doc wasn't concerned because it wasn't him suffering. I seriously doubt that wellbutrin will help at all to stop withdrawal, as it works differently then effexor. The correct way to do it is to taper off the effexor while you slowly increase the wellbutrin. My knee jerk reaction when you said you stopped effexor 75mg cold turkey, was are you out of your mind?
My immediate reaction was, also, OMG you can't do that! Switching these types of drugs needs to be done slowly under a doctor's supervision. Speaking of doctors - my second reaction was that your doctors have been less than professional. Might I suggest that you look for doctor #3, one who is willing to listen to you and address your concerns to your satisfaction? I know it's an effort, especially when you're depressed, but your mental and physical health is at risk. Good luck!
I was in the hospital in February for an aortic valve replacement. I began having panic attacks, which I have had in the past, but this time it was much worse. The psychiatrist at the hospital put me on Effexor. Once I got out of the hospital I went to my regular MD, and she doubled the Effexor to help with the depression I was having as a result of coming so near death during my heart procedures. I was doing pretty well, except for terrible stomach cramps every time I had a BM, which was really painful, but manageable. Then, all of a sudden, 2 weeks ago, I stopped sleeping. I mean, lying awake all night for hours on end, tossing and turning, and then finally around 4 or 5 in the morning, falling asleep for 2 or 3 hours. This went on for 2 weeks, and I tried everything the doctors told me to try, but it just kept getting worse. It is really hard to heal from open heart surgery when you aren't getting enough sleep.
It was about 6:30 last Sunday opening, and I had been lying there since 11:00 pm the previous night, when it just dawned on me that this might be a side effect of one of the drugs I am taking. So I got up and started looking through all the papers that the hospital sent home with me, and guess what? The very first side effect listed for Effexor was "unable to sleep". Well, I have dealt with a lot of health problems in my life, but one thing I can't deal with is not sleeping. So, I quit the Effexor. Cold turkey. I have had no withdrawal symptoms, and I'm sleeping much better. The stomach cramps are gone, too. I was only on Effexor for 5 weeks, and that's got to be the only reason I have had no withdrawal symptoms. I'm lucky I got out of it so easily. I'm going to go back on Wellbutrin, but I am going to wait until the Effexor is completely out of my system. Good luck to you, I hope it goes well for you.
I am on day 2 without effexor because of a Med mix up. I am hoping it will be straight to marrow. I feel awful, can't concentrate, dizzy, can't catch my breathe. I want to get off this drug. This happened once before, so I am hoping to feel better tomorrow so I won't need it any longer.
Hello, I was on effexor for about 4 long years... I am now effexor free! I started on 37.5 mg effexor XR capsules per day, and requested to change from taking capsules to tablets instead. I took 37.5 mg for about 2 years and slowly began to wean off the medication by taking 3/4 tab per day then 1/2 tab per day for another year, then 1/4 tab daily (last six months). I finally got to 1/8 tab until finally discontinuing taking the med all together. It was a slow process, but it was the only way (with God's help) that I could get off without having all the crazy withdrawal symptoms. It has been about 2 weeks and I can confidently say I am finally Effexor free for good!
I was on 75mg for about 8 years. Started cutting back to one every other day for about two weeks. Then went to one every three days for two weeks. Then stopped. Was having mild to moderate brain disconnects for about 10 days, slightly less each day. Day 11 post last pill... feeling pretty good. Feeling much more alive and aware. Know everyone is different. Good luck.
Unfortunately, the withdrawal symptoms of Effexor XR last far longer than one could imagine. I was put on only 75mg of the medication in 2013 and decided (per my doctor) to taper off in February. I started with taking it every other day and now I am taking it every third day and the withdrawal symptoms are still present and it's almost April. From my knowledge, the symptoms could last (although lessening over time) for several months before dissipating completely. While the symptoms are easy for me to manage, I cannot tolerate the "brain zaps" throughout my head, which travel to my fingertips. Although it's completely harmless, it is still an unpleasant and annoying sensation.
GsxR gIrl; Really sorry for the time you are having with the Effexor, And the truth is everyone is different in the way that it clears your system. But they really don't suggest that we stop it cold turkey even if you were on the only 75mg The feeling you're talking about sure does sound like the withdrawals of the Effexor. I think what I would do if it gets any worse or keeps giving you problems for much longer Your new doctor just may have to give you the smallest dose of Effexor and take it with the Wellbutrin and continue to taper it down slowly so you can get over this and see how the Wellbutrin is working for you Like try to get it where you are taking it every 2 days then every 3 days. ETC. IF YOU SEE WHAT I MEAN AND IT DOES NOT SURPRISE ME THAT THE DOCTOR WAS NOT CONCERNED ABOUT THE Effexor because when we started out most doctors did not believe that it was so hard to get off of the SSRIs or snris Until much later than it came out on the market.
But sadly for us, they still have no time period of what or how long this well last. So I feel myself that you should talk to the new doctor again about how you feel. PS it is okay to take the Wellbutrin and Effexor together. I have been on the two for over 4 years And feel the best I have in 40 years. I really wish I could help you more but this is a very common error on patients and doctors. Thank God you are not having the brain zaps. and I wish you all the best. If you get a good sign from the doctor I would love to hear it for others and maybe myself. But please don't let yourself suffer to much. Have a good day and hope you reach a good peak. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
How long do the withdrawl symptoms last for quitting tramadol cold turkey?after abusing them for 6 m
Posted 8 Dec 2011 • 1 answer
Posted 6 Nov 2012 • 3 answers
Posted 19 Mar 2013 • 3 answers
Posted 28 Apr 2013 • 1 answer
Posted 20 Jun 2013 • 3 answers